Page 3 of 32 FirstFirst 12345678910111213 ... LastLast
Results 21 to 30 of 316

Thread: Baclofen pump FAQ

  1. #21
    Senior Member redbandit's Avatar
    Join Date
    Jan 2006
    Location
    North Carolina
    Posts
    391
    Quote Originally Posted by rybread
    I have mine placed at C-4.
    I could be wrong, but I think you mean T-4. At C-4 the baclofen would interfere with your respiration. I've heard of them placing catheters as high as T-4, but never to the cervical level.

  2. #22
    Question on the Codman pump: How is the dose adjusted? It sounds like it has no electronics at all.

  3. #23
    I'm actually on my third pump! The first one was implanted circa 1999. Had it for about five years until the battery needed to be replaced. That's five years of spasm free bliss. The second one went in without a hitch but was recalled by Medtronic about a year later. It really stunk having to have surgery after it was literally just done but the upside was that I got the new redesigned, super special awesome model.
    I'm getting a little cocktail of baclofen and ketamine and my spasms and pain are no longer things to control whatever physical life I currently have here.

    The baclofen pump was nothing short of a miracle for me. The Pump and the super pubic catheter both changed my life when I first got them.

    I would recommend it to everyone.

  4. #24
    Senior Member darrel's Avatar
    Join Date
    Sep 2007
    Location
    Macomb, Il
    Posts
    2,063
    I have had my pump now for a year come Oct. 31st I am at 543.5 micro grams/day and ready to start turning it down. I have noticed a lot of pain in my right leg (my weak side) as I tire my foot wants to turn outward, thus causing my hip to hurt. I had broke my ankle 8 yrs ago and had 2 screws put in to hold it(may be part of the reason for the drop foot). It never bothered me until my sci and now I can barley stand the pain when I go to step down, this goes away after being on it for a while. I have a recumbent bike that I use daily and I try to stay active to keep the swelling down. My legs are stiff as hell since my last increase but this may be due to the change of weather.
    my questions are these:
    1) Will the pain I am having subside as the Baclofen is decreased?
    2) Will the spasms be as bad as before as I decrease?
    3) Will I have more energy/stamina to to do more things?
    Thank you for any and all responses

  5. #25
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    Are you turning it down hoping you will have more control of the ankle?

    Otherwise I am confused, since your legs are still so stiff.
    T7-8 since Feb 2005

  6. #26
    Senior Member darrel's Avatar
    Join Date
    Sep 2007
    Location
    Macomb, Il
    Posts
    2,063
    I have got to the point that I have very few spasms (a few during the night). I don't want to get to much going in case it causes problems with my walking (I drag my foot more as my dosage increases). Plus I would like to see if I have more energy.

  7. #27
    You have very few spasms because the pump is working. If you want to have more spasms or you need more tone, you can turn it down a little bit. At your dosage, so long as it was brought up to that level in smaller increments at a time, I really doubt it's draining your energy that much. I get roughly 1600 mcg a day, sometimes 300 mcg are given to me in a matter of minutes, but I'm still awake all day and typically can't sleep at night. I hope this is helping you.. And of course, I have no idea what it's like to be able to walk with one of these. I've had mine for over six years now, had it replaced, get infected, removed for a month (talk about horrible spasms) and put back in. I would never be able to go without it at this point. Is baclofen the only drug that's in there?
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  8. #28
    Senior Member darrel's Avatar
    Join Date
    Sep 2007
    Location
    Macomb, Il
    Posts
    2,063
    Quote Originally Posted by rybread View Post
    You have very few spasms because the pump is working. If you want to have more spasms or you need more tone, you can turn it down a little bit. At your dosage, so long as it was brought up to that level in smaller increments at a time, I really doubt it's draining your energy that much. I get roughly 1600 mcg a day, sometimes 300 mcg are given to me in a matter of minutes, but I'm still awake all day and typically can't sleep at night. I hope this is helping you.. And of course, I have no idea what it's like to be able to walk with one of these. I've had mine for over six years now, had it replaced, get infected, removed for a month (talk about horrible spasms) and put back in. I would never be able to go without it at this point. Is baclofen the only drug that's in there?
    The whole Idea of having the pump put in was to help with the spasms and the spasticity, I know that some spasms are required to maintain tone. but if I have less tone isn't that taking away from my endurance?
    I don't sleep well at night any more either not sure if it is the pump or if it is the call of nature every 2 hours. I go to bed at 11:00 PM and 12:30 I am up to pee and then around 3:00 and then 5:30 again.These are the hours that I end up having my spasms. I take a 5mg of Diazepam at bedtime to help me sleep but it is rather useless. Baclofen is all I take in my pump.
    The nurse at the Dr's office that is in charge of my pump is the one that is talking about lowering my dosage and explained that she had one patient that ended up having to much Baclofen and found himself unable to walk I don't want to go through that, even if it is a short term thing till they would be able to drop the dosage. I have been able to walk around 400ft now with the assistance of my cane. I would hate to lose that progress.
    I recall a member on this board that used to get on here and try to get ppl to decrease there dosage and he swore it did better for him

  9. #29
    I'm scheduled for my test dose in two weeks. What can I expect?

  10. #30
    Senior Member darrel's Avatar
    Join Date
    Sep 2007
    Location
    Macomb, Il
    Posts
    2,063
    The Dr. that did my test was pretty cool he said that I would feel a pinch as he inserted the needle (he lied, it was more than a pinch) I had physical therapy come in and evaluate my spasticity every two hours (I felt the difference after about the third hour) then the spinal head ache hit (that is a bitch). have potato chips and Mt. Dew to help with it, (salt and caffine) and be prepared to lay flat for a while. I was fortunate to get my pump put in two days later and with my heart condition they just kept me there till after I was done with surgery and then I came home as out patient.
    Good luck and I hope it works out with you it did me.

Similar Threads

  1. baclofen pump vs. baclofen pills?
    By sci-co-pilot in forum Care
    Replies: 7
    Last Post: 08-13-2016, 11:40 AM
  2. Replies: 1
    Last Post: 10-28-2009, 11:17 AM
  3. baclofen pump vs. baclofen pills?
    By sci-co-pilot in forum Cure
    Replies: 1
    Last Post: 11-24-2003, 08:26 PM
  4. Replies: 15
    Last Post: 11-12-2002, 02:10 PM
  5. Replies: 1
    Last Post: 10-19-2002, 09:57 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •